Alert archive / Georgia / River Flood Warnings in 2012

River Flood Warning 12, NWS Tallahassee, FL

August 13, 2012Berrien County, Lowndes County, Georgia

NWS Tallahassee, FL issued this river flood warning at Aug 13, 2012, 9:49 PM EDT for Berrien County, Lowndes County, Georgia. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Aug 13, 2012, 9:49 PM EDT (01:49 UTC)
Expired
Aug 14, 2012, 1:08 PM EDT
In force
15 hr
Issued by
NWS Tallahassee, FL
Flood severity
Minor

Counties Berrien County, GA, Lowndes County, GA

The river

Written for the forecast point Withlacoochee River above Valdosta (Skipper Bridge Rd) (VDSG1). The gauge peaked at 14.37 ft at Aug 13, 2012, 10:00 AM EDT.

actionminormoderate5010008/1408/15
Action stage
131 ft
Minor stage
135 ft
Moderate stage
142 ft
Major stage
145 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 023177483, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

739 
WGUS82 KTAE 140149
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
949 PM EDT MON AUG 13 2012

.MINOR FLOODING WILL CONTINUE THROUGH TONIGHT FOR THE WITHLACOOCHEE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...
AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO 
NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN
AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND CLICK ON 
YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. THE ADVANCED 
HYDROLOGIC PREDICTION SERVICE PAGE PROVIDES CURRENT AND FORECAST RIVER 
INFORMATION...GAGE LOCATIONS...IMPACTS... AND HISTORICAL CREST INFORMATION FOR 
ALL FORECAST POINTS BY CLICKING ON EACH POINT.

&&

GAC019-185-141708-
/O.NEW.KTAE.FL.W.0012.120814T0149Z-120814T1708Z/
/VDSG1.1.ER.000000T0000Z.120813T2215Z.120814T1108Z.NO/
949 PM EDT MON AUG 13 2012

* AT  9:30 PM MONDAY THE STAGE WAS 14.0 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL AND DROP BELOW FLOOD 
  STAGE ON TUESDAY MORNING. 
* IMPACT...AT 15.0 FEET...FRANKLINVILLE AND LITTLE RIVER ROADS WILL FLOOD

&&


               FLD  OBSERVED          7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME     TUE    WED    THU    FRI    SAT

WITHLACOOCHEE RIVER
  VALDOSTA (S   13  14.0 MON 09 PM    12.9   11.1   8.3    5.6    5.0   
 
$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Aug 13, 2:08 PM EDT, 7 hours 41 minutes earlier.

Area forecast discussion, Aug 13, 2:08 PM EDT, 7 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
208 PM EDT Mon Aug 13 2012

.NEAR TERM [Through Tonight]...
Water vapor imagery shows a pocket of mid and upper level dry air
across the forecast area this afternoon. This is expected to erode
tonight as an upper level trough approaches and additional
moisture advects into the area. A large MCS is approaching the
area from the northwest, but all of the available guidance
indicates that it will weaken before making it to our southeastern
Alabama counties, perhaps due to the more unfavorable drier air
that still resides over our forecast area. However, this is
something that we'll need to keep an eye on. The current
assumption is that it will weaken significantly and the official
forecast will only have 20 PoPs over the far western areas, along
the coast, and across the southeast big bend for tonight with 30
PoPs over the coastal waters. Low temperatures within a few
degrees of normal are expected.

&&

.SHORT TERM [Tuesday Through Wednesday Night]...
Upper trough is forecast to reamplify on Wednesday as a short-
wave moves through southern and central Alabama. A frontal
boundary will slide southeast as well, stretching from northern
Alabama to central Mississippi by Tuesday afternoon. This forcing
will increase rain chances across the area, especially over the
northwestern half. Not expecting widespread activity, as deep
layer moisture is forecast to remain at or just below climo for
August. A few of the storms could be strong to severe during the
late morning and afternoon, as our local WRF model is indicating
deep layer shear approaching 30 knots. In addition, the hi-res
model is indicating the potential for a few rotating cells during
the afternoon.

By Wednesday, the upper flow is forecast to flatten with the
approaching front becoming more diffuse. Deep moisture will remain
at or just below climo, so expect scattered summertime-type
convection, with less coverage than Tuesday.

&&

.LONG TERM [Thursday through Monday]...
The large scale longwave pattern commences with a trough over Nrn
Plains and another broad Ern low amplitude trough with axis down
Ern seaboard and the WRN extension of the Bermuda ridge across SE
region. At the surface, main features are the axis of the surface
ridge extending from the WRN Atlc to across the Cntrl Gulf and a
low off the New England coast with cold front extending S then SW
across Cntrl GA. This will keep onshore flow and abundant low
level moisture in place.

During the rest of the period, models in good agreement with
upper features. ERN trough moves offshore allowing for brief semi-
zonal flow but by Fri upstream trough amplifies and digs SEWD with
axis into ERN Gulf. Wavy troughiness and will exist over local
region into weekend while impulses help to drive a front SEWD thru
at least Sat. At surface, models diverge but in better agreement
than 24hrs ago. As the upper trough digs, GFS lifts ridge axis NWD
and develops an area of low pressure in the WRN Gulf and steers it
and deeper tropical moisture with locally heavy rainfall NEWD
toward the FL Panhandle during weekend. Conversely, ECMWF shifts
ridge axis SWD, and shows no such Gulf low development. But both
models now show upper flow at base of trough largely parallel to
front on Sun and stalls front just north of CWA keeping CWA in
warm sector.

Will go with daytime POPs of low-mid sct on Thurs increasing to
mid sct then high sct Fri and Sat down to low-mid sct Sun and low
sct on Mon. Generally wdly sct-low sct pops at night. This could
be higher especially if GFS turns out to verify. With local area
in the warm cloudy sector, min temps will persist at 2 to 4
degrees above climo and max temps around climo thru the period.
(Avg inland Min/Max is 70/91 degrees).

&&

.AVIATION [Beginning 18Z Monday]...
VFR conditions are expected to prevail today at all TAF sites
with relatively dry air in place for this time of year. MVFR
vsbys are possible mainly across the AL/GA terminals between 09z-
12z Tuesday as moisture starts to return ahead of an upper level
trough.

&&

.MARINE...The subtropical ridge is forecast to remain south of
the waters through much of the week. This will keep light west to
southwest flow and minimal seas in place over the coastal waters
outside of convection.

&&

.FIRE WEATHER...
Although the airmass is fairly dry today and inland northwest
Florida relative humidities may drop to below 35 percent for one
or two hours this afternoon, dispersion and ERC values will be
below critical levels. The airmass will begin to moisten up again
on Tuesday and there are no red flag concerns through the upcoming
work week.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Van Dyke
SHORT TERM...Camp
LONG TERM...Block
AVIATION...Van Dyke
MARINE...Camp
FIRE WEATHER...Van Dyke
Hazardous weather outlook, Aug 13, 9:47 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
947 PM EDT MON AUG 13 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-150200-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
947 PM EDT MON AUG 13 2012 /847 PM CDT MON AUG 13 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT...BUT
SEVERE STORMS APPEAR UNLIKELY THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A FEW SEVERE STORMS ARE POSSIBLE TUESDAY...MAINLY
BRIEF...MARGINALLY SEVERE STORMS. OTHERWISE...THE CHANCES OF
ORGANIZED SEVERE STORMS APPEAR LOW FOR THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

Nearby

River Flood Warnings in Georgia, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.